Alert archive / Arkansas / Flash Flood Warnings in 2002
Flash Flood Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 14, 2002, 2:04 PM CDT for Logan County, Arkansas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2002, 2:04 PM CDT (19:04 UTC)
- Expired
- Jul 14, 2002, 3:30 PM CDT
- In force
- 86 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
County Logan County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 141904 FFWLIT ARC083-142030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 202 PM CDT SUN JUL 14 2002 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN LOGAN COUNTY IN WESTERN ARKANSAS * UNTIL 330 PM CDT * AT 200 PM...DOPPLER WEATHER RADAR INDICATED A NEARLY STATIONARY CLUSTER OF THUNDERSTORMS AROUND AND JUST SOUTH OF THE CORLEY AREA IN SOUTHEASTERN LOGAN COUNTY. THE RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAD ALREADY FALLEN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING IS LIKELY TO OCCUR. && DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. LAT...LON 3527 9349 3519 9349 3511 9378 3529 9383 $$ 46
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 10:20 AM CDT, 3 hours 44 minutes earlier.
Area forecast discussion, Jul 14, 10:20 AM CDT, 3 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1020 AM CDT SUN JUL 14 2002 WILL BE SENDING OUT AN UPDATE THIS MORNING. LATEST SURFACE OBS PUT SURFACE BOUNDARY ROUGHLY FROM KDEQ TO BETWEEN KLIT AND KPBF TO POINTS EASTWARD. BOUNDARY AND UPPER LOW WILL ALLOW A FOCUS FOR TSRA DEVELOPMENT THIS AFTERNOON. HEATING FROM BREAKS IN THE CLOUDS WILL PROVIDE THE NEEDED TRIGGER...AND ISOLD CONVECTION ALREADY DEVELOPING INVOF THE FRONT. TEMPERATURES LOOK GOOD FOR NOW...GIVEN THE AMOUNT OF EXPECTED CLOUD COVER. WINDS ARE ON TRACK...MOSTLY LIGHT AND VARIABLE. ONLY MAJOR CHANGES TO FORECAST WILL BE TO BUMP POPS UP IN CENTRAL ZONES TO 40 PERCENT...AND TO REMOVE MORNING FOG WORDING. UPDATED FORECAST WILL BE SENT AROUND 1030 AM. FCSTID = 57 .LZK...NONE.
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 11:41 AM CDT | Flash Flood Warning | LZK | Grant | 2 hr |
| Jul 14, 12:06 PM CDT | Flash Flood Warning | LZK | Saline | 2 hr |
| Jul 14, 12:20 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson | 25 min |
| Jul 14, 12:58 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Perry | 27 min |
| Jul 14, 1:38 PM CDT | Severe Thunderstorm Warning | LZK | Logan | 37 min |
| Jul 14, 1:40 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 35 min |
| Jul 14, 3:28 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery | 32 min |
Nearby
Flash Flood Warnings in Arkansas, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.